Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 85, NWS Midland/Odessa, TX

July 24, 2025Eddy County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Jul 24, 2025, 1:34 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2025, 1:34 PM MDT (19:34 UTC)
Expired
Jul 24, 2025, 4:45 PM MDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 189 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1449 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

043 
WGUS54 KMAF 241934
FFWMAF
NMC015-242245-
/O.NEW.KMAF.FF.W.0085.250724T1934Z-250724T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
134 PM MDT Thu Jul 24 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  South Central Eddy County in southeastern New Mexico...

* Until 445 PM MDT.

* At 134 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. The expected rainfall rate is 1 
  to 2 inches in 1 hour. Flash flooding is ongoing or expected to 
  begin shortly in Walnut Canyon.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Whites City and Carlsbad Caverns National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3213 10430 3211 10437 3208 10456 3213 10458
      3220 10453 3222 10438

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

DeBerry
1 follow-up statement
939 
WGUS74 KMAF 242117
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
317 PM MDT Thu Jul 24 2025

NMC015-242245-
/O.CON.KMAF.FF.W.0085.000000T0000Z-250724T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
317 PM MDT Thu Jul 24 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT THIS 
AFTERNOON FOR SOUTH CENTRAL EDDY COUNTY...

At 317 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. The expected rainfall rate is 1 to 2 
inches in 1 hour. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...Whites 
City and Carlsbad Caverns National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3213 10430 3211 10437 3208 10456 3213 10458
      3220 10453 3222 10438

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

94

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 11:37 AM MDT, 1 hour 57 minutes earlier. Its key messages:

  • Updated at 1234 PM CDT Thu Jul 24 2025
  • Isolated thunderstorms will develop across much of the region again this afternoon and evening. The stronger storms that develop will be capable of producing brief strong and gusty winds, frequent lightning, and heavy rainfall which could lead to very localized flooding.
  • Temperatures remain at or above normal through the extended period. Rain chances will remain low (10-30%) and mainly stay confined to higher terrain areas.
Area forecast discussion, Jul 24, 11:37 AM MDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1237 PM CDT Thu Jul 24 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1234 PM CDT Thu Jul 24 2025

- Isolated thunderstorms will develop across much of the region
  again this afternoon and evening. The stronger storms that
  develop will be capable of producing brief strong and gusty
  winds, frequent lightning, and heavy rainfall which could lead
  to very localized flooding.

- Temperatures remain at or above normal through the extended
  period. Rain chances will remain low (10-30%) and mainly stay
  confined to higher terrain areas.

&&

.SHORT TERM...
(Today through Friday afternoon)
Issued at 252 AM CDT Thu Jul 24 2025

Upper-level ridging begins to build back over our region today.
However, before the ridge becomes our dominant weather maker, a few
more disturbances within the southwesterly flow aloft will have the
opportunity to roll in along its western edge. This will provide
us with slight rain chances this afternoon. Given limited upper-
level support, any showers/storms that develop will be mainly be
isolated and driven by daytime heating. Our best (20-30%) odds for
rainfall this afternoon will lie over and near the Davis Mountains,
while the rest of the area will have at least a 10% chance. By
this evening, low (10-20%) rain chances shift toward the northern
Permian Basin. Otherwise, highs this afternoon heat into the upper
80s in the mountains, 90s for most, while those near and along
the Pecos and the Rio Grande, even a few spots in the eastern
Permian Basin, top out in the low 100s. Tonight, temperatures
remain mild, dipping into the upper 60s to mid 70s.

Friday, upper-ridging continues to build over our area, nudging
up our temperatures and lowering our rain chances. Low (10-30%)
rain chances can be found over the higher terrain west of the
Pecos River Friday afternoon, highest chances near the Davis
Mountains. Elsewhere looks to remain dry. Highs beyond the century
mark are forecast to expand in coverage to include more portions
of the eastern Permian Basin, as well as much of the Trans Pecos.
The hottest conditions are expected near and along the Rio Grande,
where highs are forecast to max out between 102-108 degrees in a
few locations.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 252 AM CDT Thu Jul 24 2025

Upper-level ridging will generally remain dominant across our
forecast area Friday night into Saturday. There will be enough
lingering moisture to support a continued low (10-20 percent)
chance of showers and thunderstorms across the Big Bend, Marfa
Plateau, Davis Mountains, and portions of the Upper Trans Pecos
region Friday evening, but storms should otherwise mostly
dissipate after sunset. Increased subsidence and slightly lower
precipitable water values underneath the building ridge should
allow for dry conditions across the majority of the forecast area
on Saturday, although isolated afternoon/early evening storms will
still be possible in the vicinity of the mountains. Hot
temperatures will continue underneath the ridge on Saturday, with
highs ranging from the mid 90s to around 100 degrees over much of
the region, except for readings in the upper 80s to lower 90s in
the mountains and as hot as 103-108 degrees along the Rio Grande.
A weak inverted trough axis embedded along the southwestern
periphery of the upper level ridge may translate W-NW into
southern portions of our forecast area during the day Sunday.
Medium range model solutions do show an increase in boundary
layer moisture along this feature with precipitable water values
rising to at least between 1.25"-1.5" over much of our region.
Isolated to scattered showers and thunderstorms are forecast to
develop Sunday afternoon along the Big Bend, Trans Pecos, Marfa
Plateau, and Guadalupe/Davis Mountain areas where POPs currently
range between 20-40 percent. We will monitor trends to determine
if these POPs will need to be expanded to include southeast New
Mexico and the Permian Basin in later forecasts. Highs on Sunday
may be just a touch cooler in the lower to mid 90s over much of
the area, except for upper 80s in the mountains and up to 103
degrees along the Rio Grande.

The subtropical ridge is forecast to build/expand over much of the
central and southern CONUS during the early to middle part of next
week. Deep layer moisture mainly looks to become confined to
western portions of our forecast area Monday-Wednesday, where we
will maintain a mention of isolated to scattered afternoon and
evening showers and thunderstorms each day. Dry conditions should
remain prevalent across eastern portions of our area in closer
proximity to the upper level ridge. Highs mostly remain in the
90s each day, with a few locations potentially reaching near or
just above the century mark Tuesday and Wednesday. Morning lows
will continue to range in the 60s and 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1234 PM CDT Thu Jul 24 2025

VFR continues at all terminals. TEMPOs included for all but MAF
where highest confidence of at least TS possible this
afternoon/evening. Radar trends will guide necessity for
amendments. Winds remain light(~10kt or less) outside of any
convection and shift southeasterly overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               74 100  73  98 /  10  10   0   0
Carlsbad                 71  97  71  99 /  10  10   0   0
Dryden                   74 101  73  97 /  10  10   0   0
Fort Stockton            74  99  73  97 /  20  10   0   0
Guadalupe Pass           68  90  70  91 /  10  10   0   0
Hobbs                    68  96  70  96 /  10  10   0   0
Marfa                    64  89  63  91 /  10  30   0  10
Midland Intl Airport     75  99  73  97 /  10  10   0   0
Odessa                   74  98  73  96 /  10  10   0   0
Wink                     72  99  72  99 /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...95
LONG TERM....21
AVIATION...93

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:12 PM MDTSevere Thunderstorm WarningMAFEddy49 min
Jul 24, 3:50 PM MDTSpecial Weather StatementMAFLea40 min
Jul 24, 5:44 PM MDTFlash Flood WarningMAFLea3 hr

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.